Alert archive / West Virginia / Wind Advisories in 2006

Wind Advisory 3, NWS Charleston, WV

January 29, 20064 states

NWS Charleston, WV issued this wind advisory at Jan 29, 2006, 2:47 AM EST for 4 states. It took effect at Jan 29, 2006, 6:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2006, 2:47 AM EST (07:47 UTC)
In effect from
Jan 29, 2006, 6:00 AM EST
Expired
Jan 29, 2006, 5:00 PM EST
In force
11 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 290748
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
247 AM EST SUN JAN 29 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-291600-
/O.NEW.KRLX.WI.Y.0003.060129T1100Z-060129T2200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
247 AM EST SUN JAN 29 2006

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL SLIDE INTO THE GREAT LAKE
REGION TODAY. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 50
MPH WILL DEVELOP ACROSS SOUTHEAST OHIO...WEST VIRGINIA AND EXTREME
SOUTHWEST VIRGINIA THROUGH THIS AFTERNOON. WINDS WILL THEN
DIMINISH AND TURN TO THE SOUTHWEST THIS EVENING AS A COLD FRONT
MOVES ACROSS. HOWEVER...WESTERLY WIND GUSTS UP TO 30 MPH WILL
STILL CONTINUE OVER THE NORTHERN MOUNTAINS LATER TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 MPH TO 39 MPH
LASTING FOR AT LEAST ONE HOUR...OR WIND GUSTS OF 46 MPH TO 57 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS71 KRLX 290933 CCA
NPWRLX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
431 AM EST SUN JAN 29 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-291800-
/O.COR.KRLX.WI.Y.0003.060129T1100Z-060129T2200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
431 AM EST SUN JAN 29 2006

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL SLIDE INTO THE GREAT LAKES
REGION TODAY. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 50
MPH WILL DEVELOP ACROSS SOUTHEAST OHIO...WEST VIRGINIA AND EXTREME
SOUTHWEST VIRGINIA THROUGH THIS AFTERNOON. WINDS WILL THEN
DIMINISH AND TURN TO THE SOUTHWEST THIS EVENING AS A COLD FRONT
MOVES ACROSS. HOWEVER...WESTERLY WIND GUSTS UP TO 30 MPH WILL
STILL CONTINUE OVER THE NORTHERN MOUNTAINS LATER TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 MPH TO 39 MPH
LASTING FOR AT LEAST ONE HOUR...OR WIND GUSTS OF 46 MPH TO 57 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRLX 291758
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1258 PM EST SUN JAN 29 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-292200-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-060129T2200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
1258 PM EST SUN JAN 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

WIND GUSTS TO BETWEEN 45 AND 50 MPH WILL REMAIN POSSIBLE DURING
THE AFTERNOON HOURS. THE WIND THREAT WILL BE GREATEST NEAR ANY
LINGERING SHOWERS AND THUNDERSTORMS...AS THEY MAY BE ABLE TO PULL
STRONG WINDS ALOFT DOWN TO THE SURFACE. AFTER A COLD FRONTAL
PASSAGE...WINDS WILL DIMINISH DURING THE EARLY EVENING AS A LOW
PRESSURE CENTER OVER THE GREAT LAKES PULLS AWAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 MPH TO 39 MPH
LASTING FOR AT LEAST ONE HOUR...OR WIND GUSTS OF 46 MPH TO 57 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRLX 292150
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
449 PM EST SUN JAN 29 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-292300-
/O.EXP.KRLX.WI.Y.0003.000000T0000Z-060129T2200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
449 PM EST SUN JAN 29 2006

...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM THIS AFTERNOON. WITH THE
LOSS OF DAYTIME HEATING AND LOW PRESSURE PULLING FARTHER
AWAY...SUSTAIN WIND SPEEDS WILL DECREASE THIS EVENING TO AROUND 10
MPH. WINDS WILL BECOME CALM AFTER MIDNIGHT IN THE VALLEYS...WHILE
RIDGES STILL SEE LIGHT SOUTHWEST WINDS. DURING THE DAY...WIND
GUSTS WERE COMMON IN THE 40 MPH RANGE...WHILE HIGHER ELEVATIONS
ABOVE 3500 FEET TOPPED 50 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 29, 1:29 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Jan 29, 1:29 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
129 AM EST SUN JAN 29 2006

.AVIATION...

VFR CONDITIONS WILL PREVAIL AHEAD OF UP COMING SHOWER ASSOCIATED
WITH THE APPROACHING SFC LOW. BKN-OVC100 DECK ALREADY MOVING
NORTHEAST OVER WEST AND CENTRAL SITES...EXPECTED TO LOWER TO NEAR
7KFT MAINLY CRW AND PKB BEFORE 12Z.

RADAR AND SFC OBS INDICATE FIRST BATCH OF PRECIP VERY LIGHT OR NOT
REACHING THE GROUND ACROSS SOUTHEAST OF THE CWA. PRECIP IS TIMED TO
REACH HTS...PKB...BKW AND CRW AROUND 12Z THIS MORNING...SPREADING
NORTHEAST TO AFFECT EKN BY 15Z WITH BKN-OVC035 VFR CEILINGS.

EXPECT PRECIP TO INCREASE AROUND 14-17Z AT CRW...HTS...PKB...AND BKW
UNDER MVFR CEILINGS AND VISIBILITIES...BKN-OVC025 AND 3SM. DUE TO
THE COLD FRONT FAST PROGRESSION...EXPECT CONDITIONS TO IMPROVE AT
CRW...BKW AND HTS BY 16-17Z...AND AT PKB...CKB...AND EKN BY 18-19Z.

STRONG WINDS BELOW H85...NEAR 50KTS...COULD PRODUCE LOW LEVEL WIND
SHEAR BELOW 2KFT AT CRW...HTS...AND PKB LATER THIS MORNING. WILL
ANALYZE GUIDANCE FURTHER TO DECIDE AND WILL AMEND TAF WITH ENOUGH
TIME IF THATS THE CASE.

&&

.PREVIOUS DISCUSSION...
(ISSUED 858 PM EST SAT JAN 28 2006)

SHORT TERM (REST OF TONIGHT THROUGH TOMORROW)...

AFTER A DAY WHERE TEMPS WERE 20F ABV NORMAL...THEY CONT TO FALL
RAPIDLY WITH ESTABLISHMENT OF LLVL INV UNDER A CLR SKY.  THE LEADING
EDGE OF MID AND UPR LVL MSTR RUNS FM TOL TO LEX TO SME ATT...SO
DELAYED ONSET OF HIGHER SKY GRIDS A TOUCH.  WITH A FEW MORE HRS
UNTIL DEEPER MSTR ARRIVES...WRN XCTNS SHOULD FALL ANOTHER FIVE
DEGREES OR SO BEFORE RISING.  THIS PLACES THEM BELOW THEIR FCST
MINT...SO LOWERED TRI-STATE VCNTY A CAT...OTRW REMAINDER OF TEMPS ON
TRACK.

18Z NAM ALONG WITH 9Z SREF SUPPORT FASTER EXODUS OF LLVL MSTR BEHIND
FRONT SUN AFTN.  UPDATED SKY GRIDS TO REFLECT MORE SUNSHINE THE 2ND
HALF OF TMRW.  LESS CLOUD CVR LEADS TO STRONGER WINDS WITH DEEPER
MIXING LAYER.  18Z NAM BUFKIT SNDGS ILLUSTRATE DRY ADIABATIC LAPSE
RATE TO 9KFT ACR THE SRN LLNDS.  IN FACT...FOR A FEW HRS MOMENTUM
XFER FM BUFKIT EXCEEDS WIND ADV GUST CRITERIA.  NOT CONFIDENT ENOUGH
TO HOIST A WIND ADV ATT...WL LEAVE THAT DECISION TO THE GRAVEYARD
SHIFT.  IN THE MEANTIME...HIKED WIND GUST GRIDS UP TO JUST BLO ADV
LVLS.

PREVIOUS DISCUSSION...
(ISSUED 633 PM EST SAT JAN 28 2006)

AVIATION...

VFR CONDS FOR THE FIRST 12HRS GIVE WAY FM W TO E AS A STRONG COLD
FRONT APPCHS.  INTRODUCED RA AT OH RVR SITES BY 11Z...CRW AND CKB
12-13Z...AND MTNS BY 14Z.  STRONG LLVL WINDS DVLP OVRNGT AS
BAROCLINIC ZN NEARS.  OPTED TO LEAVE OUT LLVL WIND SHEAR AT EKN
DURING PREDAWN HRS...SINCE BL SHOULD BE MIXED.

FRONT REACHES OH RVR BY 15Z AND MTNS BY 18Z...WHICH SHIFTS WINDS FM
S/SE TO SW.  WITH A SWRLY COMPONENT...THIS WL SCOUR OUT MUCH OF THE
LLVL MSTR LIFTING CIGS AOA 4KFT.  MAIN CONCERN TMRW IS WIND AND WIND
GUST.  SUSTAIN SPEEDS WL BE ARND 15KTS WITH GUSTS APPCHNG 30KTS.  IF
ENOUGH SUNSHINE IS REALIZED DURING THE EARLY AFTN HRS...A GUSTY RW
OR PERHAPS A TRW COULD DVLP.  HWVR...ATT PROB OF TRW/RW REMAINS TO
LOW FOR INCLUSION IN TERMINALS.

PREVIOUS DISCUSSION...
(ISSUED 110 PM EST SAT JAN 28 2006)

LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...

CLEARING TUESDAY NIGHT WITH NW FLOW AND MOISTURE DIMINISHING.
MAYBE A BIT FASTER THAN WE HAD PREVIOUSLY.

WEDNESDAY THRU SATURDAY...WITH UPPER RIDGING FAVORED OVER THE
NORTHERN ROCKIES...TROF IN SRN PLAINS AND LOWER MS VLY.  UNCERTAINTY
INCREASES BY DAY 6 AND 7 ON STRENGTH AND SPEEDS OF DISTURBANCES IN
THE TROF. WITH THIS PATTERN...SEEMS WE SHOULD SEE COLDER AIR
EVENTUALLY.

DID INCREASE MOISTURE LATE WEDNESDAY WITH POPS INSERTED FOR WED
NIGHT INTO THURSDAY. HOW MUCH DRYING ON FRIDAY INTO SATURDAY
QUESTIONABLE. HPC MEDIUM RANGE GUIDANCE ACCEPTED OVERALL. THOUGH
CONCERNED WE MAY BE TOO MILD BY DAY 7.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

AVIATION...ARJ
Hazardous weather outlook, Jan 28, 10:20 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1020 PM EST SAT JAN 28 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-300330-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
1020 PM EST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS COULD GUST ABOVE 45 MPH SUNDAY BEHIND THE COLD FRONT SUNDAY
AFTERNOON. IF SHOWERS OR PERHAPS AN ISOLATED THUNDERSTORM DEVELOPS...THEN
WIND GUST COULD BE EVEN HIGHER. A WIND ADVISORY MAY BE NEEDED FOR
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in West Virginia, 2006Wind Advisories in Ohio, 2006Wind Advisories in Kentucky, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.